MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT351418
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 10/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The causes and effects of type ii endoleaks, are well documented.When a type ii endoleak is present, the seal around the graft attachment zones causes a pressure drop within the sac which, in turn, causes the retrograde flow of blood from small branch vessels back into the aneurysm sac.Historical endovascular data has demonstrated this event is not specific to individual endovascular device design.Rather, such data has demonstrated this phenomenon is likely the result of the anatomy in which the endovascular procedure is being performed and the principles of operation of endovascular stent grafts.This includes the size and number of branch vessels originating from the excluded aneurysm sac, and the amount of collateral vessels capable of supplying blood to them.The clinical implication of type ii endoleaks can be the prevention of sac thrombosis, continued aneurysm sac expansion, possible aneurysm rupture, and death.Type ii endoleaks are reported in 10¿25% of abdominal endograft cases and in 1¿20% of thoracic endograft cases.They may be diagnosed at the time of graft implantation, at the first follow-up imaging study, or in a delayed fashion months or years after the evar/tevar procedure.These leaks have also been noted to spontaneously resolve and, at times, reappear on subsequent studies.Users are made aware of the risks associated with type ii endoleaks and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.Specifically, the ifu warns that adverse events that may occur and / or require intervention include, but are not limited to endoleak.
 
Event or Problem Description
On (b)(6) 2015, this patient underwent endovascular treatment of an abdominal aortic aneurysm using a gore® excluder® aaa endoprosthesis featuring c3® deployment system.On (b)(6) 2019, a type ii endoleak was identified.On the same day, the endoleak was treated with embolization with onyx coils.The patient referenced in this event file is enrolled in a post-market prospective observational cohort registry designed to obtain data on device performance and clinical outcomes of patients treated with gore endovascular aortic products through the global registry for endovascular aortic treatment (great).Medidata rave® is the clinical study database (csd), capturing the data through the grt 10-11 module.The above information was obtained from the csd.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10860843
Report Number3007284313-2020-01157
Device Sequence Number16781390
Product Code MIH
UDI-Device Identifier00733132618491
UDI-Public00733132618491
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Model NumberRLT351418
Device Catalogue NumberRLT351418
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2020
Initial Report FDA Received Date11/18/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight85